Virginia, 2010Damaging Wind in Virginia, July 17, 2010
July 17, 2010 · NWS AKQ · 1 event in 1 county or zone
Isolated severe thunderstorm in advance of a weak front produced damaging winds across portions of eastern Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorm in advance of a weak front produced damaging winds across portions of eastern Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 17, 5:23 AM EST, 9 hours 57 minutes earlier.
Area forecast discussion, Jul 17, 5:23 AM EST, 9 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
623 AM EDT SAT JUL 17 2010
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN CENTERED WELL OFF THE SOUTHEAST COAST
THROUGH THE START OF NEXT WEEK...ALLOWING FOR HOT AND HUMID
CONDITIONS TO CONTINUE. A WEAK COLD FRONT WILL WASH OUT AS IT
GRADUALLY CROSSES THE REGION TODAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
LATEST SURFACE ANALYSIS SHOWS A STALLING COLD FRONT EXTENDING FROM
NEW JERSEY THROUGH THE CENTRAL APPALACHIANS INTO THE MID-MISSISSIPPI
VALLEY...WITH A LEE TROUGH EXTENDING SOUTHWARD THROUGH THE VA/NC
PIEDMONTS. IR IMAGERY SHOWS A FAIR AMOUNT OF HIGH/MID CLOUDS OVER
THE REGION EARLY THIS MORNING WHICH IS ALLOWING FOR SOME WARM TEMP
READINGS. HIGHEST TEMPS ARE OVER THE TIDEWATER/ HAMPTON ROADS
AREAS THIS MORNING WHERE READINGS AREA STILL IN THE LOW 80S.
FORECAST CHALLENGE FOR TODAY WILL BE DETERMINING WHETHER OR NOT WE
CAN GET ANY PRECIP EAST OF THE MOUNTAINS ASSOCIATED WITH THE WASHED
OUT COLD FRONT. MODELS ARE ACTUALLY PRETTY DRY FOR TODAY WITH THE
BEST CHANCE OF PRECIP OVER NE NC AND RIGHT ALONG THE NC BORDER.
BEST MOISTURE WILL REMAIN SOUTH OF OUR AREA TODAY AND WITH LOW-
LEVEL FLOW OUT OF THE WSW...GONNA BE HARD TO OVERCOME ANY DOWN SLOPING
EFFECTS EAST OF THE MOUNTAINS. WILL HAVE ISOLATED POPS OVER THE
LOWER EASTERN SHORE...INCREASING TO SCT IN THE FAR SOUTH.
NUDGED HIGH TEMPS UP A DEGREE OR TWO THIS AFTERNOON GIVEN LACK OF
EXPECTED PRECIP. HIGH GENERALLY IN THE M90S...EXCEPT NEAR 90 AT
THE COAST.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
A MID-LEVEL TROUGH WILL APPROACH THE REGION FROM THE OHIO VALLEY TONIGHT
AND MAY HELP TO DRAW UP SOME MOISTURE FROM THE SOUTH. AGAIN...BEST
POPS WILL BE OVER THE SOUTHERN TIER OF OUR CWA WITH ISOLATED
SHRA/TSRA OVER THE LOWER EASTERN SHORE. LOW TEMPS WILL FALL INTO
THE 70S.
ON SUNDAY...THE MID-LEVEL TROUGH WILL TRAVERSE THE REGION AND
SETTLE TO OUR SOUTHEAST LATE IN THE DAY. MEANWHILE...A SURFACE
PRESSURE TROUGH WILL REMAIN OVER THE REGION. FORCING WILL NOT BE
ALL THAT STRONG ON SUNDAY...BUT SHOULD BE ENOUGH INSTABILITY (ML
CAPES ~1500 J/KG) FOR ISOLD/SCT CONVECTION. HIGHEST POPS WILL ONCE
AGAIN BE ALONG THE NC BORDER INTO NE NC. HIGH TEMPS WILL COME DOWN
A COUPLE OF DEGREES AS H85 TEMPS FALL A DEGREE OR TWO IN THE WAKE
OF THE TROUGH. HIGHS GENERALLY IN THE LOW 90S.
BERMUDA HIGH BEGINS TO NUDGE BACK INTO SE VA ON MONDAY RESULTING
IN RISING MID-LEVEL HEIGHTS. MEANWHILE...THE NEXT UPPER
TROUGH/SURFACE COLD FRONT WILL BE PUSHING DOWN FROM THE NW. BEST
OPPORTUNITY FOR PRECIP ON MONDAY WILL BE NORTH AND WEST NEAREST
THE UPPER TROUGH...WITH LESSER CHANCES IN THE SE NEAREST THE
BERMUDA HIGH. FOR NOW WILL CAP POPS AROUND 30% IN THE NORTH BUT
THESE COULD ACTUALLY RISE BY THE NEXT SHIFT IF MODELS CONTINUE TO
SHOW DECENT MOISTURE POOLING OVER THE MID-ATLANTIC AHEAD OF THE
TROUGH. HIGH MONDAY WILL RETURN TO THE M90S.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
EXTENDED PERIOD LOOKS TO BE DOMINATED BY UPR RIDGE GRADUALLY
BUILDING INTO THE MID-ATL REGION FOR THE MID TO LATE WEEK
PERIOD...WITH SFC RIDGE REMAINING ANCHORED OVER BERMUDA/WESTERN
ATLANTIC. THIS SHOULD TRANSLATE TO CONTINUES VERY WARM AND
REASONABLY HUMID WX. NO EVIDENT NON-DIURNAL FOCUS FOR CONVECTION SO
WL CONTINUE TO LEAN TWDS CLIMATOLOGICALLY TYPICAL ISO/WIDELY SCT
DIURNALLY-DRIVEN PCPN CHCS W/SILENT POP/PARTLY TO MOSTLY CLR SKY
DURING THE OVERNIGHT/ERY MORNING HOURS.
BY LATE IN THE WEEK...~STRONG 596-598 DCM UPR RIDGE FORECAST TO
TRANSLATE EASTWARD...WHICH WL LKLY TURN THE HEAT UP IN EARNEST
(AGAIN) FOR NEXT WEEKEND. HV GONE W/HIGHS GENERALLY IN THE LOW TO
MID 90S FOR THE PERIOD W/ERY MORNING LOWS RANGING FROM U60S FAR NW
TO L/M 70S ELSEWHERE...ABT A CATEGORY OR SO ABV CLIMO VALUES. BY
THU/FRI...HV CONTINUED TREND FORECAST MAXIMA UPWARDS A DEGREE OR SO
INTO THE M/U90S FOR MOST ZONES (SLIGHTLY COOLER FOR IMMEDIATE
COASTAL ZNS) BY NEXT FRIDAY.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
VFR AT ALL TAF SITES THIS AM. FRNTL BNDRY WASHES OUT ACROSS RGN
LATER TDY. GIVEN BNDRY LCTN AND APPRCHG S/W CRNTLY OVR KY...WENT
AHEAD AND ADDED CB TO ALL TAF SITES DRNG PEAK HTNG HRS THRU 00Z.
BEST BET FOR CONVECTION IS OVR SERN TAF SITES...SO INDCTG A BKN
CU DECK THERE.
&&
.MARINE...
WITH SVRL STATIONS RPTG WNDS IN THE 15-20 KT RANGE ERLY THIS AM...
WENT AHEAD AND HOISTED SCA FOR THE XTREME SRN CHES BAY FOR THE AM
HRS. GUSTY WNDS SHUD SUBSIDE TO UNDER SCA LVLS BY THE AFTRN HRS.
PVS DSCN:
FRNTL BNDRY PROGGED TO STALL THEN BASICALLY WASH OUT ACROSS RGN
TDY. THUS...LTL IN WAY OF WND SHFT XPCTD THRU WKEND AND INTO ERLY
NXT WEEK AS SW FLOW ARND BERMUDA RIDGE DOMINATES. OUTSIDE OF ANY
TSTRM ACTIVITY...SW WNDS XPCTD TO REMAIN BLO 20 KTS. LOADED WNA
SEAS (2 FT NR SHORE TO 4 FT OUT NR 20 NM). SWAN HAS BEEN TO HIGH
BUILDING SEAS TO NR 5 FT OUT NR 20 NM.
&&
.CLIMATE...
REC HIGHS NOT EXPECTED OVER THE NEXT FEW DAYS...BUT REC HIGH MIN
POSSIBLE SAT:
ORF...80 (1983)
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR ANZ632.
&&
SYNOPSIS...JDM
NEAR TERM...JDM
SHORT TERM...JDM
LONG TERM...MAM
AVIATION...MPR
MARINE...MPR
CLIMATE...AKQ
Hazardous weather outlook, Jul 17, 11:36 AM EST, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1236 PM EDT SAT JUL 17 2010
NCZ012>017-030>032-102-VAZ048-049-060>098-181645-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
1236 PM EDT SAT JUL 17 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS ARE ANTICIPATED ONCE AGAIN THIS AFTERNOON
AND EVENING...FIRST ACROSS THE EASTERN PIEDMONT BETWEEN 1 AND 4 PM...
THEN ALONG THE I-95 CORRIDOR AND AREAS TO THE EAST AFTER 4 PM.
SOME OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WIND
GUSTS AS THE PRIMARY SEVERE WEATHER THREAT. ANY THUNDERSTORMS THAT
DO DEVELOP WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND
HEAVY RAINFALL...WHICH IF OVER URBAN OR POOR DRAINAGE AREAS...MAY
RESULT IN LOCALIZED MINOR FLOODING.
IN ADDITION...THE COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN
MAXIMUM HEAT INDICES BETWEEN 99 AND 104 DEGREES FOR A FEW HOURS
THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
VAZ099-100-181645-
ACCOMACK-NORTHAMPTON VA-
1236 PM EDT SAT JUL 17 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE ANTICIPATED ACROSS THE
LOWER VIRGINIA EASTERN SHORE FROM LATE AFTERNOON INTO EARLY EVENING.
ISOLATED SEVERE WEATHER WILL BE POSSIBLE...AS A FEW THUNDERSTORMS
MAY BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS. ANY THUNDERSTORMS
THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING WIND GUSTS BETWEEN 30
AND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAINFALL...WHICH IF
OVER POOR DRAINAGE AREAS...MAY RESULT IN LOCALIZED MINOR FLOODING.
IN ADDITION...THE COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN
MAXIMUM HEAT INDICES BETWEEN 99 AND 104 DEGREES FOR A FEW HOURS
THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>025-181645-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
1236 PM EDT SAT JUL 17 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630>633-650-652-654-656-658-181645-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
1236 PM EDT SAT JUL 17 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HURLEY
In the hours before
Special weather statement, Jul 17, 12:48 PM EST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
148 PM EDT SAT JUL 17 2010
VAZ060-066-067-171845-
LUNENBURG VA-NOTTOWAY VA-PRINCE EDWARD VA-
148 PM EDT SAT JUL 17 2010
...STRONG THUNDERSTORMS MOVING OVER THE EASTERN VIRGINIA PIEDMONT...
AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES NORTHWEST OF FARMVILLE TO 43 MILES
SOUTHWEST OF DARLINGTON HEIGHTS...OR FROM 6 MILES NORTHWEST OF
FARMVILLE TO 32 MILES WEST OF CLOVER...MOVING EAST AT 30 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR...
DARLINGTON HEIGHTS AROUND 200 PM EDT...
HAMPDEN SYDNEY AROUND 205 PM EDT...
RICE AROUND 215 PM EDT...
GREEN BAY AROUND 240 PM EDT...
CREWE AROUND 245 PM EDT...
WIND GUSTS TO 40 MPH...HEAVY RAIN...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3731 7866 3736 7860 3738 7857 3730 7836
3737 7824 3729 7824 3719 7781 3714 7791
3699 7790 3700 7798 3700 7799 3703 7800
3702 7801 3679 7803 3681 7823 3686 7833
3686 7840 3690 7850 3708 7846 3720 7869
ZIMMERMANSpecial weather statement, Jul 17, 1:41 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
241 PM EDT SAT JUL 17 2010
NCZ012>017-030>032-171945-
BERTIE NC-CAMDEN NC-CHOWAN NC-GATES NC-HERTFORD NC-NORTHAMPTON
NC-PASQUOTANK NC-PERQUIMANS NC-WESTERN CURRITUCK NC-
241 PM EDT SAT JUL 17 2010
...STRONG THUNDERSTORMS MOVING OVER NORTHEAST NORTH CAROLINA...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS
NORTHEAST NORTH CAROLINA THIS AFTERNOON. HEAVY RAIN AND FREQUENT
CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE
STORMS...ALONG WITH OCCASIONAL WIND GUSTS TO 40 MPH. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3589 7693 3585 7705 3593 7705 3604 7731
3611 7725 3653 7753 3654 7606 3611 7583
3625 7596 3615 7591 3628 7618 3625 7613
3619 7607 3600 7655 3626 7670 3593 7669
3581 7689
ZIMMERMANSpecial weather statement, Jul 17, 1:45 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
245 PM EDT SAT JUL 17 2010
VAZ060-065>068-171945-
AMELIA VA-LUNENBURG VA-MECKLENBURG VA-NOTTOWAY VA-PRINCE EDWARD VA-
245 PM EDT SAT JUL 17 2010
...STRONG THUNDERSTORMS MOVING OVER THE EASTERN VIRGINIA PIEDMONT...
AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM RICE TO 6 MILES WEST OF BUFFALO
SPRINGS...OR FROM FARMVILLE TO 6 MILES NORTH OF VIRGILINA...MOVING
EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR VIRSO AROUND
250 PM EDT... NELSON AROUND 255 PM EDT...
DEATONVILLE AROUND 300 PM EDT...
OLIVEVILLE AROUND 305 PM EDT...
REHOBOTH AROUND 310 PM EDT...
SKIPWITH AROUND 315 PM EDT...
WIND GUSTS TO 40 MPH...HEAVY RAIN...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3668 7870 3690 7850 3708 7846 3714 7852
3731 7840 3730 7835 3738 7823 3736 7788
3733 7780 3727 7775 3730 7771 3719 7777
3714 7791 3698 7791 3700 7798 3703 7800
3702 7801 3681 7803 3654 7822 3655 7874
ZIMMERMANSpecial weather statement, Jul 17, 1:56 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
256 PM EDT SAT JUL 17 2010
VAZ087>089-092-093-171945-
GREENSVILLE VA-ISLE OF WIGHT VA-SOUTHAMPTON VA-SURRY VA-SUSSEX VA-
256 PM EDT SAT JUL 17 2010
...THUNDERSTORMS DEVELOPING OVER SOUTH CENTRAL VIRGINIA...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER
SOUTH CENTRAL VIRGINIA THIS AFTERNOON. HEAVY RAIN AND FREQUENT CLOUD
TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS...ALONG
WITH OCCASIONAL WIND GUSTS TO 40 MPH. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3670 7766 3689 7766 3687 7764 3711 7715
3725 7698 3720 7691 3721 7680 3715 7673
3720 7669 3711 7665 3705 7666 3703 7658
3696 7648 3693 7649 3692 7653 3665 7690
3655 7693 3655 7776
ZIMMERMANSpecial weather statement, Jul 17, 2:45 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
345 PM EDT SAT JUL 17 2010
VAZ073-077-078-084-085-172045-
GLOUCESTER VA-KING AND QUEEN VA-LANCASTER VA-MIDDLESEX
VA-NORTHUMBERLAND VA-
345 PM EDT SAT JUL 17 2010
...STRONG THUNDERSTORM OVER KING AND QUEEN COUNTY MOVING EAST...
AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LITTLE PLYMOUTH...OR ABOUT 7 MILES NORTHEAST
OF WEST POINT...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR CHURCH VIEW AT 350 PM EDT...WARNER AT 355 PM EDT...REMLIK AT
400 PM EDT...SALUDA AT 405 PM EDT...URBANNA AT 410 PM EDT...MOLLUSK
AT 415 PM EDT. ANOTHER STRONG STORM WAS INDICATED OVER SOUTHERN
LANCASTER COUNTY NEAR BERTRAND. THIS STORM WAS ALSO MOVING EAST.
WIND GUSTS TO 50 MPH...SMALL HAIL...FREQUENT LIGHTNING...AND
TORRENTIAL RAINFALL ARE EXPECTED WITH THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
VERY HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.
LAT...LON 3778 7627 3776 7630 3770 7629 3766 7633
3761 7627 3761 7643 3759 7640 3756 7628
3755 7678 3761 7684 3773 7685 3776 7664
3772 7659 3766 7657 3762 7651 3764 7649
3767 7654 3770 7654 3777 7659 3781 7631
JFOSTERThunderstorm Wind, Lancaster
- When
- July 17, 3:20 PM EST
- Where
- Lancaster County, 2.07 mi N of Weems
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 37.680, -76.450
Trees were downed in the town of Irvington.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Kentucky, July 17 to 18, 20104 deaths · $67,000 · 50 kt wind · 15 events
- Tornadoes and Hail in Minnesota, July 17 to 22, 2010$7.3 million · EF0 · 67 events
- Flash Flooding and Hail in Iowa, July 17 to 18, 2010$3.9 million · 1.75 in hail · 68 events
- Damaging Winds in Puerto Rico, July 17, 20107 injured · $543,000 · 8 events
- Excessive Heat in Missouri, July 17, 201013 injured · 29 events
- Flash Flood and Damaging Winds in Iowa, July 17 to 18, 2010$1.3 million · 84 kt wind · 20 events
- Heat in Nebraska, July 17, 201012 injured · 23 events
- Hail and Damaging Winds in Pennsylvania, July 17, 20101 injured · $300,000 · 1 in hail · 12 events
- Tornado and Flash Flooding in Minnesota, July 17 to 18, 2010$210,000 · EF0 · 21 events
- Flash Flood and Hail in South Dakota, July 17, 20103 injured · $80,000 · 2 in hail · 16 events
- Damaging Winds and Lightning Strikes in North Carolina, July 17, 20102 injured · $85,000 · 50 kt wind · 17 events
- Hail and Damaging Winds in New York, July 17, 20101 injured · $27,000 · 1.5 in hail · 36 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 250940.